Advertisement

Functional Analysis and Its Applications

, Volume 34, Issue 4, pp 239–251 | Cite as

Operator Ergodic Theorems for Actions of Free Semigroups and Groups

  • A. I. Bufetov
Article

Abstract

New ergodic theorems are obtained for measure-preserving actions of free semigroups and groups. These theorems are derived from ergodic theorems for Markov operators. This approach also allows one to obtain ergodic theorems for some classes of Markov semigroups. Results of the paper generalize classical ergodic theorems of Kakutani, Oseledets, and Guivarc'h, and recent ergodic theorems of Grigorchuk, Nevo, and Nevo and Stein.

Keywords

Functional Analysis Ergodic Theorem Markov Operator Free Semigroup Markov Semigroup 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. Gromov, “Hyperbolic groups,” In: Essays in Group Theory (Gersten S. M., ed.), M.S.R.I. Publ., Vol. 8, Springer-Verlag, 1987, pp. 75-263.Google Scholar
  2. 2.
    V. I. Oseledets, “Markovc hains, skew-products and ergodic theorems for ‘general’ dynamical systems,” Teor. Veroyatn. Primenen., 10, No. 3, 551-557 (1965).Google Scholar
  3. 3.
    S. Kakutani, “Random ergodic theorems and Markoff processes with a stable distribution,” In: Proc. 2nd Berkeley Symposium Math. Stat. and Prob., 1951, pp. 247-261.Google Scholar
  4. 4.
    A. M. Vershik, “Dynamical theory of growth in groups: entropy, boundaries, examples,” Usp. Mat. Nauk, 55, No. 4, 59-128 (2000).Google Scholar
  5. 5.
    A. M. Vershik, S. Nechaev, and R. Bikbov, Statistical Properties of Braid Groups in Locally Free Approximation, Preprint IHES/M/99/45, June 1999.Google Scholar
  6. 6.
    A. M. Vershik, “Numerical characteristics of groups and the relations between them,” Zap. Nauchn. Sem. POMI, 256, 5-18 (1999).Google Scholar
  7. 7.
    R. I. Grigorchuk, “Individual ergodic theorem for actions of free groups,” In: Proceedings of the Tambov Workshop in the Theory of Functions, 1986. 251Google Scholar
  8. 8.
    R. I. Grigorchuk, “Ergodic theorems for actions of a free group and a free semigroup,” Mat. Zametki, 65, No. 5, 779-782 (1999).Google Scholar
  9. 9.
    V. I. Arnold and A. L. Krylov, “Uniform distribution of points on a sphere and certain ergodic properties of solutions of linear ordinary differential equations in a complex domain,” Dokl. Akad. Nauk SSSR, 148, No. 1, 9-12 (1963).Google Scholar
  10. 10.
    L. A. Grigorenko, “σ-algebra of symmetric events for a countable Markov chain,” Teor. Veroyatn. Primenen., 24, No. 1, 198-204 (1979).Google Scholar
  11. 11.
    Z. I. Bezhaeva and V. I. Oseledets, “On the symmetric σ-algebra of a stationary Harris Markovpro cess,” Teor. Veroyatn. Primenen., 41, No. 4, 869-877 (1996).Google Scholar
  12. 12.
    N. Dunford and J. T. Schwartz, “Convergence almost everywhere of operator averages,” J. Rational Mech. Anal., 5, 129-178 (1956).Google Scholar
  13. 13.
    E. Hopf, “The general temporally discrete Markoff process,” J. Rational Mech. Anal., 3, 13-45 (1954).Google Scholar
  14. 14.
    A. N. Kolmogorov, “A local limit theorem for classical Markov chains,” Izv. Akad. Nauk SSSR, Ser. Mat., 13, No. 4, 281-300 (1949); English transl. in Select. Transl. Math. Statist. Probab., Vol. 2, Amer. Math. Soc., 1962, pp. 109-129.Google Scholar
  15. 15.
    B. M. Gurevich, “The local limit theorem for Markov chains and regularity type conditions,” Teor. Veroyatn. Primenen., 13, No. 1, 183-190 (1968).Google Scholar
  16. 16.
    A. Nevo, “Harmonic analysis and pointwise ergodic theorems for non-commuting transformations,” J. Amer. Math. Soc., 7, 875-902 (1994).Google Scholar
  17. 17.
    J. Cannon, “The combinatorial structure of cocompact discrete hyperbolic groups,” Geom. Dedicata, 16, 123-148 (1984).Google Scholar
  18. 18.
    A. Nevo and E. M. Stein, “A generalization of Birkhoff's pointwise ergodic theorem,” Acta Math., 173, 135-154 (1994).Google Scholar
  19. 19.
    Y. Guivarc'h, “Généralisation d'un théorème de von Neumann,” C. R. Acad. Sci Paris, 268, 1020-1023 (1969).Google Scholar
  20. 20.
    E. R. Lorch, “Means of iterated transformations in reflexive vector spaces,” Bull. Amer. Math. Soc., 45, 945-947 (1939).Google Scholar
  21. 21.
    U. Krengel, Ergodic Theorems, Walter de Gruyter, Berlin-New York, 1985.Google Scholar
  22. 22.
    A. Bufetov, “Ergodic theorems for several maps,” Usp. Mat. Nauk, 54, No. 4, 159-160 (1999).Google Scholar
  23. 23.
    M. Akcoglu, “A pointwise ergodic theorem in Lp-spaces,” Canad. J. Math., 27, 1075-1082 (1975).Google Scholar

Copyright information

© Plenum Publishing Corporation 2000

Authors and Affiliations

  • A. I. Bufetov
    • 1
  1. 1.Independent University of MoscowRussia

Personalised recommendations